U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

I just wanted to know can extended use of a nasal spray that contains xylometazoline hydrochloride cause glaucoma?

1 doctor answer1 doctor weighed in
Dr. Jon Fishburn
Ophthalmology 32 years experience
Not likely a problem: Ask your ophthalmologist to clarify the type of glaucoma you have, and if it is an open angle form (most common), then the nasal antihistamine is not likely to elevate your eye pressure (which is the biggest risk factor causing glaucoma).
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 27, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.